Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Mar 7, 2000, 11:16 AM MST for Cheyenne County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 11:16 AM MST (18:16 UTC)
- Expired
- Mar 7, 2000, 11:45 AM MST
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 071815 SVRCYS NEC033-071815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1145 AM MST THE STORM WILL MOVE BETWEEN POTTER AND SIDNEY AND CROSS INTERSTATE 80 AT 1130 AM. * AT 1112 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING ACROSS THE COLORADO BORDER INTO SOUTHWEST CHEYENNE COUNTY...15 MILES SOUTHWEST OF SIDNEY. THE SEVERE STORM WAS MOVING NORTHEAST AT 35 MPH. ONE INCH DIAMETER HAIL CAN BE EXPECTED WITH THIS SEVERE STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4067 10347 4060 10325 4107 10298 4115 10325
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 9:59 AM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 7, 9:59 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MST TUE MAR 7 2000
AN INTERESTING AFTN AND EVE ON TAP FOR THE CWA WITH INCRSG MSTR AND
LIFT IN THE CURRENT SRLY FLW ALFT. MOST ACTIVE WX SHUD BE OVR THE
MTNS...WHERE SNOW SHWRS SHUD BCM MOR WDSPRD AND IN XTRM SE WY AND THE
SRN HLF OF THE NEB PNHNDL WHERE TSTMS SHUD DVLP. ALRDY A SVR TSTM
WATCH OUT FOR AREAS ADJACENT TO THE SRN NEB PNHNDL. NOT MUCH SHEAR
XCPT FOR THOSE AREAS WHERE THE BNDRY LYR WINDS ARE MOR ERLY. LIS
LWR TO BTN B2 AND B4 OVR THAT AREA AND FCST CAPES ARE BTN 800 AND 1300
IN THE SRN HLF OF THE NEB PNHNDL BY 00Z. CURRENT FCST LOOKS GOOD WITH
THE MENTION OF SOME STG TSTMS IN THE SRN NEB PNHNDL. ONLY MINOR FIRST
PD ADJUSTMENTS WILL BE MADE IN THE LT MRNG FCST UPDATE. CURRENT
HILITES CONT AND WILL TAKE A CLOSE LOOK AT THE REST OF THE FCST FOR THE
AFTN FCST.
.CYS...
.WY...WINTER STORM WATCH LT TNGT AND WED PARTS ECNTRL AND SE.z ZNS
59..60..64..67..68.
HIGH WIND WATCH LT TNGT AND WED FAR SE. ZNS 69..70.
.NE...WINTER STORM WATCH WED NRN 2/3 PNHNDL. ZNS 1>3..19>21.
HIGH WIND WATCH WED SRN 1/3 PNHNDL. ZNS 54..55.
WEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:48 AM MST | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.